MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SROM*STM ST,30+4L NK,18X13X160; S-ROM HIP SYSTEM : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US SROM*STM ST,30+4L NK,18X13X160; S-ROM HIP SYSTEM : HIP FEMORAL STEM
Model Number 56-3518
Medical Device Problem Codes Corroded (1131); Degraded (1153)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Inflammation (1932); Pain (1994); Scarring (2061); Discomfort (2330); Injury (2348); Osteolysis (2377); Ambulation or Postural Difficulties (2544); No Code Available (3191)
Date of Event 01/10/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Patient was revised to address discomfort.Update ad 07 dec 2018: (b)(4) has been re-opened due to medical records received.After review of medical records the patient was revised to address lysis and pain of right thr.Revision note reported some scarring present in the maximus and fascia, bulging soft tissue inflammation noted from posterior capsular area and deeper tissue with obvious inflammatory from lytic process, slight cloudy inflammatory fluid and some mild to moderate trunnionosis.The acetabulum has slight deficiency and also fairly shallow due to previous hip replacement procedure.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint # (b)(4).No device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Device history lot : 2268560.Device history batch : null.Device history review : 12 parts were manufactured per specification and all raw materials met specification.There were no ncs/deviations associated with this lot.No parts were scrapped.If information is obtained that was not available for the initial medwatch , a follow-up medwatch, will be filed as appropriate.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: b5 and h6 (patient).No code available (3191) used to capture the patient code surgical intervention.
 
Event or Problem Description
In addition to what were previously alleged, litigation alleges elevated metal ion, metallosis, adverse reaction to metal debris, and failure of the defective hip device, loss of wages, trouble sleeping and walking, other illness, injuries, suffering, and emotional distress.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H6 patient code: no code available (3191) used to capture the surgical intervention.
 
Event or Problem Description
This is to capture updated codes and harms from surgical intervention to device revision or replacement.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint # : (b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Device history lot : 2268560.Device history batch : null.Device history review : (b)(4) parts were manufactured per specification and all raw materials met specification.There were no ncs/deviations associated with this lot.No parts were scrapped.If information is obtained that was not available for the initial medwatch, a follow-up medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Device history lot : a manufacturing record evaluation (mre) was performed, (b)(4) parts were manufactured per specification and all raw materials met specification.There were no ncs/deviations associated with this lot.No parts were scrapped.

Common Device Name
S-ROM HIP SYSTEM : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46582 0988
Manufacturer (Section G)
DEPUY IRELAND 9616671
loughbeg, ringaskiddy co.
cork LS11 8 DT
EI   LS11 8 DT
Manufacturer Contact
kara ditty-bovard
1210 ward avenue
west chester, IN 19380-0988
6103142063
MDR Report Key8212874
Report Number1818910-2019-79775
Device Sequence Number11449477
Product Code JDI
UDI-Device Identifier10603295178217
UDI-Public10603295178217
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K851422
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 03/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2011
Device Model Number56-3518
Device Catalogue Number563518
Device Lot Number2268560
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/07/2018
Supplement Date Received by Manufacturer02/10/2019
02/10/2019
12/13/2019
01/13/2020
03/05/2020
06/29/2021
11/23/2021
Initial Report FDA Received Date01/03/2019
Supplement Report FDA Received Date02/22/2019
02/22/2019
01/02/2020
01/22/2020
03/18/2020
07/05/2021
11/23/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/04/2006
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ADAPTER SLEEVE 11/13 +0; ASR ACETABULAR CUPS 48; ASR UNI FEMORAL IMPL SIZE 43; S-ROM*SLEEVE PRX ZTT, 18B-SML
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexFemale